Pennsylvania, 2015

Heavy Rain in Pennsylvania, June 27, 2015

June 27, 2015 · NWS PHI · 2 events in 2 counties and zones

Showers and thunderstorms, particularly during the late afternoon and early evening on the 27th brought some heavy rain to extreme southeast Pennsylvania and caused some poor drainage flooding in urban areas in and around Philadelphia. 0 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Showers and thunderstorms, particularly during the late afternoon and early evening on the 27th brought some heavy rain to extreme southeast Pennsylvania and caused some poor drainage flooding in urban areas in and around Philadelphia. Event precipitation totals averaged 1.5 to 2.0 inches. Lighter showers arrived during the morning on the 27th. Precipitation remained fairly light until later in the afternoon. The showers and thunderstorms ended during the middle of the evening on the 27th. The heavy precipitation was caused by an anomalously strong low pressure that moved through the Ohio Valley and the region on the 27th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 27, 2:55 PM EST, 5 minutes earlier.

Area forecast discussion, Jun 27, 2:55 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT SAT JUN 27 2015

.SYNOPSIS...
LOW PRESSURE OVER THE OHIO VALLEY WILL REDEVELOP OVER OUR REGION
TONIGHT AND MOVE INTO NEW ENGLAND ON SUNDAY. HIGH PRESSURE WILL
BRIEFLY MOVE INTO THE AREA FOR MONDAY. A COLD FRONT WILL SETTLE
ACROSS OUR REGION LATER TUESDAY AND WEDNESDAY...BEFORE STALLING
TO OUR SOUTH ON THURSDAY. THIS FRONT MAY BEGIN TO LIFT NORTHWARD
ACROSS OUR AREA ON FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
PLENTY TO KEEP TRACK OF IN THE NEAR TERM. LOW PRESSURE WILL MOVE
ACROSS OHIO/PA TONIGHT AND CAUSE A WARM FRONT TO LIFT NORTHWARD
OVER OUR AREA. A SECOND LOW WILL FORM NEAR THE POTOMAC AND LIFT
OVER THE DEL VALLEY OVERNIGHT. RAIN AND SCT TSTMS EXPECTED. THE
BEST CHC FOR TSTMS WILL BE ACROSS THE SRN AREAS. QPF WILL RANGE
FROM 2 TO 3 INCHES OVER THE WRN AREAS (BERKS,CHESTER AND LEHIGH
VALLEY) TO 1 TO 2 INCHES OVER SRN DELAWARE AND ERN NJ.

FLOOD WATCH...WE WILL MAINTAIN AS IS. THERE COULD BE SOME HIGHER
TOTALS ACROSS THE SRN POCONOS AND NRN NJ...BUT IT APPEARS THE THE
HIGHEST TOTALS WILL BE JUST SOUTH OF THAT ACROSS THE LEHIGH VALLEY.
A SECOND LOW WILL DEVELOP SOUTH OF THE AREA THIS EVENING THEN TRACK
ACROSS THE DEL VALLEY TONIGHT. IT WILL TEND TO KEEP THE STEADY RAINS
N/W WITH MORE SHOWERY PRECIP S/E.

TORNADO WATCH...IN EFFECT ACROSS MUCH OF THE MD ERN SHORE AND THE
SRN 2/3RD OF DELAWARE THRU 800 PM. CONVECTION WILL DEVELOP/MOVE
ACROSS THESE AREAS AND THERE IS GOOD LOW LEVEL SHEAR ON THIS SIDE OF
THE FRONT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE STRONG LOW WILL BE ACROSS NRN NJ SUNDAY MORNING. THE PRESSURE
GRADIENT WILL FAVOR A DRYING WRLY FLOW ACROSS THE AREA...SO THE
STEADY PRECIP ACROSS THE NORTH EARLY WILL LIFT OUT...LEAVING OUR
AREA IN AN IMPROVING PATTERN. A COUPLE SCT SHOWERS POSSIBLE
EARLY...THEN POPS DECREASE THROUGH THE DAY. SKIES WILL BECOME
SUNNY FROM S TO N AS THE DAY PROGRESSES. HIGH TEMPERATURES WILL
RISE INTO THE LOW 80S ACROSS THE SRN AREAS...WHERE WE HAVE THE
GREATEST DURATION OF SUNSHINE. ACROSS THE NRN AREAS TEMPS WILL TOP
OUT IN THE MID/UPPER 70S. WINDS...MOSTLY WRLY AND BECOME GUSTY (20
TO 25 MPH) DURING THE AFTERNOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...

OVERVIEW...

AMPLIFIED MID-LEVEL PATTERN DURING THE D+3 THRU D+7 PERIOD FEATURES
A RIDGE ALONG THE WEST COAST OF NOAM AND A TROUGH OVER THE GRT LKS.
STRONG HIGH LATITUDE BLOCKING BY JUNE STANDARDS IS ALSO PRESENT...
AND THIS IS REFLECTED IN THE -NAO/+PNA PATTERN...THAT IS EXPECTED TO
PERSIST AT LEAST INTO THE 4TH OF JULY WEEKEND. THE MAIN UNCERTAINTY
IN THE FORECAST IS WITH REGARD TO THE AMPLITUDE AND TIMING OF S/WV
ENERGY TRAVERSING THE WEST COAST RIDGE...AS THE GRT LAKES TROUGH
TAKES ON AN INCREASINGLY NEGATIVE TILT BY MID-WEEK. OVERALL...A
CYCLONIC FLOW ALOFT AND BLW AVG HEIGHTS WILL LEAD TO UNSETTLED
WEATHER THRU THE PERIOD WITH TEMPS GENERALLY AOB SEASONAL NORMS.

DETAILS...

SUN NIGHT AND MON...LOW LEVEL MOISTURE ASSOCIATED WITH COMMA HEAD
WILL GRADUALLY DECREASE AS LOW PRES DEPARTS AND FLOW BECOMES WEST.
A -SHRA IS POSSIBLE EARLY SUN NIGHT OVER THE POCONOS. INCREASING
SUNSHINE EXPECTED ON MON...AS S/WV RIDGING AND THE LEFT ENTRANCE
REGION OF THE JET MOVE IN ALOFT...SUPPORTING A WEAK RIDGE OF HIGH
PRES AT THE SURFACE. MAX TEMPS WILL AVERAGE AROUND 5 DEGREES BELOW
AVG...WITH MUCH MORE COMFORTABLE HUMIDITY LEVELS.

TUE...LOW PRES MOVING THRU THE GRT LKS WILL LEAD TO A WARM FROPA...
BUT ONSHORE FLOW MAY INHIBIT THIS...AND THE FRONT COULD STALL FOR A
TIME ACROSS THE REGION. LOW AND MID-LEVEL MOIST WILL INCREASE AS A
S/WV APPROACHES THE REGION...WITH CONSIDERABLE CLOUDINESS EXPECTED.
ATTM...BEST CHANCE OF PRECIP IS NORTHWEST OF THE I-95 CORRIDOR...
WHERE DEEPER MOISTURE AND LIFT COINCIDE. THERE IS THE POTENTIAL FOR
CONVECTION...WHICH WILL BE DEPENDANT ON THE LOCATION OF THE WARM
FRONT AND AMOUNT OF INSOLATION. ALTHOUGH CAPE AND SHEAR ARE BOTH
UNCERTAIN...MODEL SOLUTIONS INDICATE A CONSIDERABLE AMOUNT OF LOW-
LEVEL HELICITY INVOF THE BOUNDARY...SO THIS WILL BEAR WATCHING.

WED...LOW PRES MOVES THRU THE ST. LAWRENCE VALLEY...AS A BONAFIED
COLD FRONT APPROACHES FROM THE WEST. THIS IS WHERE MODEL SOLUTIONS
BEGIN TO DIVERGE WITH RESPECT TO TIMING OF THE COLD FROPA...WHICH
WILL DETERMINE CONVECTIVE POTENTIAL. ATTM...MODELS HAVE THE FRONT
TO THE I-95 CORRIDOR BY 18Z...WHICH PLACES THE EMPHASIS FOR
CONVECTION ALONG AND EAST OF HERE. THE FRONT WILL ALSO SLOW
DOWN...WHICH COULD PROLONG CONVECTIVE CHANCES INTO WED NIGHT OVER
DELMARVA. MAX TEMPS ARE EXPECTED TO BE AOA SEASONAL LEVELS.

THU...HIGH PRES BRIEFLY MOVES IN...BUT STALLED FRONT NEAR DELMARVA
COULD LEAD TO CONSIDERABLE CLOUDINESS AND EVEN SOME -SHRA OVER THIS
AREA. TO THE NORTH...ENOUGH DRY AIR SHOULD FILTER IN FOR AT LEAST
PARTIAL SUNSHINE.

FRI AND SAT...CONSIDERABLE SPATIAL AND TEMPORAL MODEL SPREAD EXISTS
IN HANDLING S/WV ENERGY TRAVERSING GRT LKS TROUGH. SOLUTIONS VARY...
FROM THE FLATTER UKMET TO THE MORE AMPLIFIED ECMWF. THE LATTER WOULD
LEAD TO ANOTHER STORM SYSTEM MOVING THRU THE GRT LKS W/REDEVELOPMENT
OVER THE MID-ATLANTIC...AND THE POTENTIAL FOR MORE HEAVY RAINFALL.
THIS WILL HAVE TO BE MONITORED...GIVEN RAINFALL OCCURING THIS
WEEKEND...THUS ANTICIPATED WET ANTEDENT CONDITIONS.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY, AND SURROUNDING AREAS.

THE LOWER CONDITIONS ACROSS THE DEL VALLEY AND EAST TOOK LONGER
TO DEVELOP THAN EXPECTED EARLIER...BUT WE HAVE CONTINUED WITH THE
OVERALL TREND IN THE EARLIER TAFS OF A DECENT PERIOD OF IFR
CONDITIONS AND HEAVY RAINS OVERNIGHT. A WARM FRONT AND LOW
PRESSURE MOVING ACROSS THE AREA WILL CONTINUE TO CREATE
SHOWERS/TSTMS SOUTH AND STEADY RAINS AND LOW CIGS N/W. THE TREND
TOWARD IMPROVING CONDITIONS WILL BEGIN AROUND DAWN SUNDAY SOUTH
AND SPREAD NORTHWARD. WINDS TONIGHT MOSTLY ERLY/SERLY THEN
SWITCHING TO WRLY LATE TONIGHT.

OUTLOOK...

SUN NIGHT AND MON...VFR CONDITIONS EXPECTED.

TUE THRU WED...MVFR POSSIBLE IN SHRA/TSRA...PARTICULARLY I-95
CORRDIDOR TERMINALS AND POINTS NORTHWEST.

THU...VFR CONDITIONS. MVFR POSSIBLE IN SHRA/TSRA...ESPECIALLY
SOUTH NJ AND DELMARVA TERMINALS. LOW CONFIDENCE.

&&

.MARINE...
WE WILL CONTINUE WITH THE SCA FLAG FOR THE OCEAN WATERS INTO
SUNDAY. WE HAVE EXTENDED THE SCA FLAG FOR DEL BAY BEYOND THE
PREVIOUS (11PM TONIGHT)...INTO PRE-DAWN HOURS OF SUNDAY. THE
DEVELOPING LOW LOOKS A BIT SLOWER AND THE SE FLOW MAY CONTINUE UP
THE BAY A LITTLE LONGER THAN PREVIOUSLY EXPECTED. RAIN WITH A CHC
OF THUNDER OVERNIGHT. SMW'S FOR GUSTY WINDS POSSIBLE OVERNIGHT FOR
THE SRN COASTAL WATERS DUE TO TSTMS NEARBY.

OUTLOOK...

SUN NIGHT...SCA NOW IN EFFECT THRU 21Z SUN MAY NEED TO BE EXTENDED
INTO SUNDAY NIGHT FOR RESIDUAL 5 FOOT SEAS.

MONDAY...WINDS AND SEAS ARE ANTICIPATED TO BE BLW SCA THRESHOLDS.

TUESDAY...INCREASE IN SOUTHERLY FLOW MAY BUILD SEAS ON THE OCEAN
SCA CRITERIA.

WEDNESDAY...SUBSIDING SEAS WITH SUB-SCA CONDITIONS EXPECTED ATTM.

&&

.HYDROLOGY...
A FLOOD WATCH IS IN EFFECT FOR BERKS COUNTY, THE LEHIGH VALLEY
AND SOUTHEASTERN PENNSYLVANIA FROM NOON TODAY UNTIL 500 AM SUNDAY.
ALSO, THE FLOOD WATCH INCLUDES CECIL COUNTY IN MARYLAND AND NEW
CASTLE COUNTY IN DELAWARE.

WE ARE ANTICIPATING WIDESPREAD RAINFALL AMOUNTS OF 1.5 TO 2.5
INCHES IN THE WATCH AREA. LOCALLY HIGHER AMOUNTS ARE LIKELY. THE
LOWER SCHUYLKILL RIVER VALLEY IS PARTICULARLY VULNERABLE TO NEW
FLOODING DUE TO THE SATURATED CONDITIONS THERE. RADAR INDICATED
LOCALIZED RAINFALL AMOUNTS OF GREATER THAN 4 INCHES FROM AROUND
PHOENIXVILLE AND COLLEGEVILLE DOWN TO CONSHOHOCKEN DURING THE
HOURS AROUND MIDNIGHT.

GENERALLY, SMALL STREAMS AND CREEKS WILL BE MOST VULNERABLE
DURING THIS EVENT ALONG WITH AREAS OF POOR DRAINAGE. THE MAIN
RIVERS SUCH AS THE LEHIGH, THE SCHUYLKILL AND THE DELAWARE ARE NOT
EXPECTED TO FLOOD.

&&

.TIDES/COASTAL FLOODING...
A STRONG SOUTHEAST FLOW UP THE DELAWARE BAY WILL RESULT IN HIGHER
THAN NORMAL WATER LEVELS THIS EVENING INTO THE OVERNIGHT HOURS.
THE LATEST DBOFS/CBOFS MODEL RUNS KEEP WATER LEVELS SHY OF MINOR
TIDAL FLOODING LEVELS. WE NORMALLY BEGIN TO ISSUE STATEMENTS OR
ADVISORIES WHEN LEVELS EXCEED MINOR LEVELS BY 1/4 FOOT...SO WE ARE
GOING TO HOLD OFF FOR NOW. THERE IS NOT A GREAT DEAL OF ROOM FOR
ERROR...HOWEVER...SO PAY ATTENTION FOR POSSIBLE FUTURE UPDATES.

&&

.RIP CURRENTS...
THE MODERATE TO STRONG EAST TO SOUTHEAST FLOW WILL LEAD US TO
CONTINUE THE FORECAST FOR A HIGH RISK OF RIP CURRENTS THIS EVENING
ALONG THE NEW JERSEY SHORE. WE WILL KEEP THE RISK AT MODERATE FOR
THE DELAWARE BEACHES BASED ON OUTPUT FROM OUR LOCAL PROGRAM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ060>062-070-071-
     101>106.
NJ...HIGH RIP CURRENT RISK UNTIL 10 PM EDT THIS EVENING FOR NJZ014-
     024>026.
DE...FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001.
MD...FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ430-431.

&&

SYNOPSIS...FRANCK/GORSE
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...FRANCK/GORSE
AVIATION...FRANCK/GORSE/O'HARA
MARINE...FRANCK/GORSE/O'HARA
HYDROLOGY...O'HARA
TIDES/COASTAL FLOODING...O'HARA
RIP CURRENTS...O'HARA
Hazardous weather outlook, Jun 27, 1:02 PM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 PM EDT SAT JUN 27 2015

DEZ001-MDZ008-PAZ060>062-070-071-101>106-281815-
NEW CASTLE-CECIL-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
202 PM EDT SAT JUN 27 2015

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-007>010-012-013-015>023-027-PAZ054-055-281815-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
202 PM EDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME HEAVY RAIN THIS AFTERNOON AND TONIGHT COULD RESULT IN LOCAL
URBAN AND POOR DRAINAGE FLOODING.

IF THUNDERSTORMS OCCUR LATE TODAY AND THIS EVENING, SOME COULD
PRODUCE LOCALLY STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-024>026-281815-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
202 PM EDT SAT JUN 27 2015

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

SOME HEAVY RAIN THIS AFTERNOON AND TONIGHT COULD RESULT IN LOCAL
URBAN AND POOR DRAINAGE FLOODING.

IF THUNDERSTORMS OCCUR LATE TODAY AND THIS EVENING ESPECIALLY
FROM COASTAL ATLANTIC SOUTHWARD, SOME COULD PRODUCE LOCALLY STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-281815-
DELAWARE BEACHES-
202 PM EDT SAT JUN 27 2015

...TORNADO WATCH 364 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SOME HEAVY RAIN THIS AFTERNOON AND TONIGHT COULD RESULT IN LOCAL
URBAN AND POOR DRAINAGE FLOODING.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-003-MDZ012-015-019-020-281815-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
202 PM EDT SAT JUN 27 2015

...TORNADO WATCH 364 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SOME HEAVY RAIN THIS AFTERNOON AND TONIGHT COULD RESULT IN LOCAL
URBAN AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 27, 10:10 AM EST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1110 AM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      COLLEGEVILLE            40.18N  75.46W
06/26/2015                   MONTGOMERY         PA   911 CALL CENTER

            ROADS FLOODED AND SOME WATER INTO HOMES.

1120 PM     FLASH FLOOD      GULPH MILLS             40.07N  75.34W
06/26/2015                   MONTGOMERY         PA   SOCIAL MEDIA

            INTERSTATE 76 IN THE GULPH MILLS AREA FLOODED WITH
            TRAFFIC SLOWED OR STOPPED.

1135 PM     FLASH FLOOD      KING OF PRUSSIA         40.10N  75.38W
06/26/2015                   MONTGOMERY         PA   PUBLIC

            NUMEROUS ROADS FLOODED.

1215 AM     FLASH FLOOD      WEST CONSHOHOCKEN       40.07N  75.32W
06/27/2015                   MONTGOMERY         PA   911 CALL CENTER

            BALLIGOMOINGO ROAD CLOSED FROM FRONT STREET TO PORTLAND
            ROAD DUE TO FLOODING AND A MUD SLIDE.

0200 AM     HEAVY RAIN       COLLEGEVILLE            40.18N  75.46W
06/27/2015  M3.81 INCH       MONTGOMERY         PA   MESONET

0200 AM     HEAVY RAIN       EAGLEVILLE              40.16N  75.41W
06/27/2015  M2.03 INCH       MONTGOMERY         PA   MESONET

0200 AM     HEAVY RAIN       PHOENIXVILLE            40.13N  75.52W
06/27/2015  M3.50 INCH       CHESTER            PA   MESONET

0600 AM     HEAVY RAIN       KING OF PRUSSIA         40.10N  75.38W
06/27/2015  M2.61 INCH       MONTGOMERY         PA   TRAINED SPOTTER

0800 AM     HEAVY RAIN       WEST NORRITON           40.13N  75.38W
06/27/2015  M3.00 INCH       MONTGOMERY         PA   SOCIAL MEDIA

&&

EVENT NUMBER PHI1500434 PHI1500431 PHI1500432 PHI1500433 PHI1500435
PHI1500436 PHI1500437 PHI1500438 PHI1500439

STAFF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy rain. Local standard time, as filed.

Heavy Rain, Philadelphia

When
June 27, 3:00 PM EST to 7:00 PM EST
Where
Philadelphia County, 2.32 mi SW of Wayne Jct
Reported by
Newspaper
Coordinates
39.992, -75.195

Heavy rain during the late afternoon and early evening of the 27th forced the closure of Kelly Drive within Philadelphia. Event precipitation totals included 1.79 inches at the Northeast Philadelphia Airport and 1.34 inches at the Philadelphia International Airport.

Heavy Rain, Montgomery

When
June 27, 3:00 PM EST to 7:00 PM EST
Where
Montgomery County, 0.53 mi NW of Conshohocken
Reported by
Newspaper
Coordinates
40.085, -75.307

Heavy rain during the late afternoon and early evening of the 27th forced the closure of Colwell Road in Conshohocken. Event precipitation totals included 1.90 inches in Blue Bell, 1.80 inches in Fort Washington and 1.74 inches in Bala Cynwyd.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591809, 591810.